Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Ji-Hun Kang 3 Articles
Changes in deoxyhemoglobin and admission duration in carbon monoxide poisoning patients: a retrospective study
Jae Gu Ji, Yang Weon Kim, Chul Ho Park, Yoo Sang Yoon, Yundeok Jang, JI-Hun Kang, Chang Min Park, Sang Hyeon Park
J Korean Soc Clin Toxicol. 2023;21(1):32-38.   Published online June 30, 2023
DOI: https://doi.org/10.22537/jksct.2023.00004
  • 716 View
  • 14 Download
AbstractAbstract PDF
Purpose: The purpose of this study was to determine whether deoxyhemoglobin changes were associated with admission duration in carbon monoxide (CO)-poisoned patients.
Methods
This retrospective study included 181 patients who were able to breathe by themselves after CO poisoning. Arterial blood gas analysis was performed to measure their deoxyhemoglobin levels. Their baseline characteristics and clinical outcomes during hospitalization in the emergency department (ED) were collected and compared. To assess changes in deoxyhemoglobin levels, blood samples were taken immediately after patients presented to the ED and then again after 6 hours. For statistical analysis, logistic regression was utilized to determine the effect of deoxyhemoglobin changes on admission duration.
Results
The incidence rates of hypocapnia and hypoxemia at presentation after acute CO poisoning were 28.7% and 43.6%, respectively. Moreover, the magnitude of increasing deoxyhemoglobin levels in patients with hypoxemia (2.1 [1.7–3.1], p<0.001) and changes in deoxyhemoglobin levels appeared to have an impact on the length of hospitalization in the ED (odds ratio, 1.722; 95% confidence interval, 0.547–0.952; p<0.001).
Conclusion
In patients with acute CO poisoning, deoxyhemoglobin levels appeared to increase in those with hypoxemia, which in turn was associated with prolonged hospitalization.
Analysis of social factors influencing authenticity of suicide for patient who attempt to suicide in emergency department: Retrospective study based Post-suicidal Care Program data
Jae-Gu Ji, Yang-Weon Kim, Ji-Hun Kang, Yun-Deok Jang
J Korean Soc Clin Toxicol. 2021;19(1):8-16.   Published online June 30, 2021
DOI: https://doi.org/10.22537/jksct.2021.19.1.8
  • 234 View
  • 2 Download
  • 1 Citations
AbstractAbstract PDF
Purpose: This study was conducted to analyze the social factors influencing the 'authenticity of suicidal ideation' based post-suicidal care programs in emergency departments (EDs). Methods: This retrospective study was an analysis using the data of patients who had attempted suicide and visited the ED in tertiary urban hospitals from January 1, 2016, to December 31, 2018. The variables examined included gender, age, history of previous psychiatric disease, suicide method, and the number of previous attempts. Univariate and multivariate logistic regression analyses were conducted to identify factors influencing the registration rate for the community-based post-suicide care program. Results: Overall,1,460 suicides were analyzed, 177 (1.16%) showed a high authenticity of suicide. The social factors influencing the authenticity of suicide intent were the unmarried status of men and women, joblessness, history of mental illnesses, more than two previous suicide attempts, the influence of alcohol, and an attempt to commit suicide after midnight more specifically between 24:00 to 6:00 hours in the morning (p<.05). The factors influencing the severity of the condition of high authenticity suicide patients were low Glasgow coma scores (12 points or less), lactate levels, and oxygen saturation observed in the patients who were admitted to the intensive care unit for treatment and died (p<.05). Conclusion: The need for evidence-based preventive measures and early assessment tools at the emergency medicine level is emphasized to reduce the rate of suicide attempts. If the results of this study are used in the management of suicide prevention, the evaluation of the authenticity of suicide intent will be more likely to be made at the emergency medicine level, allowing the severity to be assessed earlier.

Citations

Citations to this article as recorded by  
  • Effect of Multidisciplinary Program for Relapse Prevention on Abstinence Self-efficacy, Impulsivity and Suicidal Ideation among Patients with Substance Use Disorder
    Soyun An, Wanju Park
    Journal of Korean Academy of psychiatric and Mental Health Nursing.2023; 32(2): 216.     CrossRef
Toxicologic Features and Management in Aconitine Intoxication Following Ingestion of Herbal Tablets Containing Aconitum Species
Wool-Lim Cho, Young-Ho Jin, Tae-Oh Jeong, Jae-Baek Lee, Ji-Hun Kang
J Korean Soc Clin Toxicol. 2008;6(2):104-109.   Published online December 31, 2008
  • 76 View
  • 0 Download
AbstractAbstract PDF
Purpose: Unrefined tablets prepared from Aconitum tubers are occasionally used in Korean folk medicine. This study defines the potential sources, clinical toxicology, and treatment of aconitine poisoning. Methods: A retrospective survey was conducted in 63 patients in the ED of a tertiary University Hospital with suspected toxicity from an unrefined tablet prepared from Aconitum tubers from 1999 to 2007. Results: A total of 63 cases enrolled included 26 men and 37 women, aged 30 to 86 years. Forty-eight patients ingested aconitine tablets as digestives, 26 tablets on average. After a latent period of 30 to 450 minutes, patients developed a combination of neurologic (87.3%), gastrointestinal (82.5%), cardiopulmonary (41.3%), and other (28.6%) features typical of aconitine poisoning. Initial ECG abnormalities revealed dysrhythmia (61.9%), conduction disturbance (42.9%), and abnormal waveforms (39.7%), with 28.6% of patients having normal ECGs. All patients received supportive treatment or close observation regardless of ingestion amounts. Patients with hypotension or ventricular arrhythmia were treated with inotropic agents or amiodarone. Conclusion: Toxicologic signs and symptoms can occur after the consumption of aconitine tablets, regardless of ingestion amount. The risk occurs because of inadequately processed aconitine roots. This study will provide important data for public education and distribution regulations for Aconitum sp. in Korea.

JKSCT : Journal of The Korean Society of Clinical Toxicology